MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. SMITHS MEDICAL UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. SMITHS MEDICAL UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 100/897/070
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that after eight hours in use, a smiths medical uniperc adjustable flange tracheostomy had an insufficient seal.As a result, the tube was withdrawn and a new tube was inserted.A bulge was noted on the tube that was withdrawn.No adverse effects occurred,.
 
Additional Manufacturer Narrative
The tracheostomy (pvc - portex tubes pdt uniperc) did not return for investigation.The investigation was performed based on received photo because no sample was returned.According to the investigation on the photo there is one 007/842/070cz tube & flange assembly, cuffed, uniperc, 7mm with asymmetric cuff.The cuff defect might happen once the cuff is overinflated above values stated in instructions for use lls10001025 rev.100 point 8.12 (cuff pressures should be monitored and adjusted hourly with a purpose designed gauge or be monitored automatically.Cuff pressure should not exceed 30 cm water).The reported compliant confirmed that device the device was used outside of hospital which conflicts with the instructions for use lls10001025 rev.100 point 6.5: "this adjustable flange tracheostomy tube must not be used outside an area where its use can be closely monitored such as an intensive care unit or an intermediate care unit.It should be changed to a custom-made fixed flange tracheostomy tube prior to discharge form the hospital." the investigation confirmed that the customer reported problem was confirmed.However, based on results of investigation it is the most probable that the failure is a result of the customer/ user interfacing with the product in a manner inconsistent with the ifu.According to the investigation the problem source of the reported problem is user interface.

Brand Name
SMITHS MEDICAL UNIPERC ADJUSTABLE FLANGE TRACHEOSTOMY
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane n
minneapolis MN 55442
MDR Report Key9336970
Report Number3012307300-2019-06246
Device Sequence Number1735034
Product Code BTO
UDI-Device Identifier15019315060434
UDI-Public15019315060434
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number100/897/070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;